A variational approach to nonresonance with respect to the Fučik spectrum. (English) Zbl 0768.34025

The paper is concerned with the periodic problem (1) \(-u''(t) = f(t,u(t))\) in \([0,2\pi]\), \(u(0) = u(2 \pi)\), \(u'(0) = u'(2\pi)\). The authors give sufficient conditions for the existence of at least one solution \(u\) of (1) in \(H^ 2(0,2\pi)\). The nonlinearity \(f(t,s)\) interferes in a certain sense with the associated Fučík spectrum. The variational approach with a variant of the saddle point theorem of Rabinowitz and a version of the Wirtinger inequality are used for the proof. The result improves some results of S. Invernizi [Commentat. Math. Univ. Carol. 27, 285-291 (1986; Zbl 0603.34016)] and J.-P. Gossez and P. Omari [Nonlinear Anal., Theory Methods Appl. 14, 1079-1104 (1990; Zbl 0724.34048)]. The authors give also the characterization of the first branch \(C_ 1\) of the Fučík spectrum. The approach can be easily adapted to the Dirichlet problem \(- u'' = f(t,u(t))\) in \([0,\pi]\), \(u(0) = u(\pi) = 0\).
Reviewer: J.Kalas (Brno)


34C25 Periodic solutions to ordinary differential equations
34L05 General spectral theory of ordinary differential operators
Full Text: DOI


[1] Fučik, S., Boundary value problems with jumping nonlinearities, Čas. Pǒst. Mat., 101, 69-87 (1976) · Zbl 0332.34016
[2] Fučik, S., Solvability of Nonlinear Equationd and Boundary Value Problems (1980), Reidel: Reidel Dordrecht · Zbl 0453.47035
[3] Mawhin, J.; Ward, J., Periodic solutions of some forced Liénard differential equations at resonance, Arch. math., 41, 337-351 (1943) · Zbl 0537.34037
[4] Invernizi, S., A note on nonuniform nonresonance for jumping nonlinearities, Commentat. math. Univ. Carol., 27, 285-291 (1986) · Zbl 0603.34016
[5] Gossez, J.-P.; Omari, P., Nonresonance with respect to the Fučik spectrum for periodic solutions of second order ordinary differential equations, Nonlinear Analysis, 14, 1079-1104 (1990) · Zbl 0724.34048
[6] Gossez, J.-P.; Omari, P., Periodic solutions of a second order ordinary differential equation: a necessary and sufficient condition for nonresonance, J. diff. Eqns, 94, 67-82 (1991) · Zbl 0743.34045
[7] Costa, D.; Oliveira, A., Existence of solution for a class of semilinear problems at double resonance, Boll. Soc. Bras. Mat., 19, 21-37 (1988) · Zbl 0704.35048
[8] Berestycki, H.; Figueiredo, D. G.de, Double resonance in semilinear elliptic problems, Communs partial diff. Eqns, 6, 91-120 (1981) · Zbl 0468.35043
[9] Rabinowitz, P., Minimax methods in critical point theory with applications to differential equations, C.B.M.S. Reg. Conf., 65 (1986), Am. math. Soc · Zbl 0609.58002
[10] Mawhin, J.; Willem, M., Critical Point Theory and Hamiltonian Systems (1989), Springer: Springer New York · Zbl 0676.58017
[11] Clarke, F., Optimization and Nonsmooth Analysis (1983), Wiley: Wiley New York · Zbl 0582.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.